Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 60, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 30, 2014, 12:18 PM CDT for Clayton County, Iowa. It took effect at Jun 30, 2014, 4:41 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2014, 12:18 PM CDT (17:18 UTC)
- In effect from
- Jun 30, 2014, 4:41 PM CDT
- Expired
- Jul 3, 2014, 11:14 PM CDT
- In force
- 3 days
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Major
County Clayton County, IA
The radar
The La Crosse radar (KARX), 117 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 18.39 ft at Jul 1, 2014, 7:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
486 WGUS43 KARX 301718 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1218 PM CDT MON JUN 30 2014 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE TURKEY RIVER AT ELKADER IN IOWA... .HEAVY RAINFALL IN RECENT DAYS...AS WELL AS ADDITIONAL FORECAST PRECIPITATION...WILL LEAD TO SIGNIFICANT RISES ON THE TURKEY RIVER. IF THE AMOUNT OF FORECAST RAINFALL DIFFERS...THE WATER LEVELS ARE EXPECTED TO BE HIGHER OR LOWER ACCORDINGLY. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-010518- /O.EXT.KARX.FL.W.0059.000000T0000Z-140704T1200Z/ /EKDI4.2.ER.140630T0832Z.140702T1200Z.140703T1800Z.NO/ 1218 PM CDT MON JUN 30 2014 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER.* AT 11:45 AM MONDAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR 18.0 FEET WEDNESDAY MORNING. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-010518- /O.NEW.KARX.FL.W.0060.140630T2141Z-140704T0414Z/ /GRBI4.3.ER.140630T2141Z.140701T1800Z.140703T1014Z.NO/ 1218 PM CDT MON JUN 30 2014 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE TURKEY RIVER AT GARBER. * FROM THIS AFTERNOON TO THURSDAY EVENING. * AT 11:15 AM MONDAY THE STAGE WAS 15.3 FEET. * FLOOD STAGE IS 17.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TODAY AND CONTINUE TO RISE TO NEAR 24.2 FEET BY TUESDAY. * IMPACT...AT 19 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
5 follow-up statements
687 WGUS83 KARX 010153 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 853 PM CDT MON JUN 30 2014 .THE FLOOD WARNINGS CONTINUE FOR THE TURKEY RIVER AT ELKADER AND GARBER. HOWEVER...FORECASTS HAVE BEEN ADJUSTED DOWNWARD AS THE HEAVY RAIN THE FELL THIS AFTERNOON HAS NOT BEEN WIDESPREAD ENOUGH ACROSS THE BASIN TO BRING THE RISES THAT WERE EARLIER FORECAST. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-011653- /O.EXT.KARX.FL.W.0059.000000T0000Z-140703T2230Z/ /EKDI4.1.ER.140630T0832Z.140701T1800Z.140703T0430Z.NO/ 853 PM CDT MON JUN 30 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM MONDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.0 FEET BY TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-011653- /O.EXT.KARX.FL.W.0060.000000T0000Z-140703T1130Z/ /GRBI4.1.ER.140701T0031Z.140701T1800Z.140702T1730Z.NO/ 853 PM CDT MON JUN 30 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 PM MONDAY THE STAGE WAS 17.2 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY. * IMPACT...AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
329 WGUS83 KARX 010939 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 439 AM CDT TUE JUL 1 2014 .DUE TO HEAVY RAINFALL UPSTREAM OVER THE PAST FEW DAYS...A SECOND CREST MAY OCCUR ON THE TURKEY RIVER AT ELKADER TODAY. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-020039- /O.EXT.KARX.FL.W.0059.000000T0000Z-140704T0712Z/ /EKDI4.1.ER.140630T0832Z.140702T0000Z.140703T1312Z.NO/ 439 AM CDT TUE JUL 1 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:45 AM TUESDAY THE STAGE WAS 13.1 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-020039- /O.EXT.KARX.FL.W.0060.000000T0000Z-140703T1115Z/ /GRBI4.1.ER.140701T0031Z.140701T1800Z.140702T1715Z.NO/ 439 AM CDT TUE JUL 1 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 AM TUESDAY THE STAGE WAS 18.0 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.7 FEET BY TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY. * IMPACT...AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
534 WGUS83 KARX 011628 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1128 AM CDT TUE JUL 1 2014 .RECENT HEAVY RAINS HAVE LED TO SIGNIFICANT RISES ON THE TURKEY RIVER. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-020728- /O.EXT.KARX.FL.W.0059.000000T0000Z-140703T0300Z/ /EKDI4.1.ER.140630T0832Z.140630T2215Z.140702T0900Z.NO/ 1128 AM CDT TUE JUL 1 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:45 AM TUESDAY THE STAGE WAS 12.7 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO STEADILY FALL TO BELOW 12.0 FEET BY WEDNESDAY MORNING...AND BELOW 10.0 FEET THURSDAY NIGHT. * IMPACT...AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-020727- /O.EXT.KARX.FL.W.0060.000000T0000Z-140703T0234Z/ /GRBI4.1.ER.140701T0031Z.140701T1130Z.140702T0834Z.NO/ 1128 AM CDT TUE JUL 1 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM TUESDAY THE STAGE WAS 18.2 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS FORECAST TO STEADILY FALL TO BELOW 17.0 FEET BY WEDNESDAY MORNING...AND BELOW 14.0 FEET THURSDAY AFTERNOON. * IMPACT...AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
623 WGUS83 KARX 020120 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 820 PM CDT TUE JUL 1 2014 .THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. THE RIVER WILL DROP BELOW FLOOD STAGE WEDNESDAY MORNING. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-021620- /O.EXT.KARX.FL.W.0060.000000T0000Z-140703T0100Z/ /GRBI4.1.ER.140701T0031Z.140701T1130Z.140702T0700Z.NO/ 820 PM CDT TUE JUL 1 2014 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM TUESDAY THE STAGE WAS 17.5 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
680 WGUS83 KARX 021038 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 538 AM CDT WED JUL 2 2014 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC043-021108- /O.CAN.KARX.FL.W.0060.000000T0000Z-140703T0100Z/ /GRBI4.1.ER.140701T0031Z.140701T1130Z.140702T0623Z.NO/ 538 AM CDT WED JUL 2 2014 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY RIVER AT GARBER. * AT 5:15 AM WEDNESDAY THE STAGE WAS 16.4 FEET. * FLOOD STAGE IS 17.0 FEET. * FELL BELOW FLOOD STAGE AT 1:23 AM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.5 FEET BY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 30, 12:17 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 30, 12:17 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1217 PM CDT MON JUN 30 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 420 AM CDT MON JUN 30 2014
AT 4 AM...THE MESOSCALE CONVECTIVE COMPLEX...WHICH BROUGHT THE
HEAVY RAIN TO NORTHEAST IOWA AND SOUTHWEST WISCONSIN AND POSSIBLE
TORNADO NEAR FENNIMORE WISCONSIN...EXTENDED FROM SOUTHERN LAKE
MICHIGAN TO WEST-CENTRAL ILLINOIS. STRONG 850 MB MOISTURE
TRANSPORT AHEAD OF AN 850 MB LOW ACROSS CENTRAL NEBRASKA IS
GENERATING CLUSTERS OF THUNDERSTORMS ACROSS EASTERN NEBRASKA AND
AND NORTHWEST IOWA. SOME ADDITIONAL THUNDERSTORMS ARE STARTING TO
DEVELOP ALONG ALONG A 900 TO 700 MB FRONTOGENETIC BAND ACROSS
SOUTHERN SOUTH DAKOTA. THIS IS IN RESPONSE TO A STRONG SHORTWAVE
TROUGH MOVING THROUGH EASTERN MONTANA AND WYOMING.
FOR THIS MORNING...EXPECT ROUNDS OF SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG A 900 TO 700 MB BAND OF FRONTOGENESIS ALONG THE
MINNESOTA AND IOWA BORDER. THIS IS STRENGTHENING WILL LIKELY KEEP
THE PRECIPITATION GOING DESPITE THE WEAKENING THAT IS TAKING
PLACE IN THE 925 AND 850 MB MOISTURE TRANSPORT. DEEP MOISTURE
GRADUALLY POOLS ALONG THIS BOUNDARY DURING THE MORNING. ALONG AND
SOUTH OF INTERSTATE 90...WARM CLOUD LAYER DEPTHS CLIMB FROM 3 TO
3.5 KM AT 30.12Z TO AROUND 4 KM AT 30.18Z. DURING THIS SAME TIME
PERIOD...PRECIPITABLE WATER VALUES CLIMB FROM AROUND 1.5 INCHES TO
2.0 INCHES IN THIS SAME AREA. AS A RESULT...THE SHOWERS AND
THUNDERSTORMS WILL BECOME VERY EFFICIENT RAIN PRODUCERS.
IN ADDITION...MEAN LAYER CAPES WILL REMAIN FROM 1500 TO
3500 J/KG. WHILE TYPICALLY THIS INSTABILITY WOULD WANE FROM THE
CONVECTION... SOUTHERLY WINDS WILL CONTINUE TO ADVECT THIS
INSTABILITY FROM AREAS THAT ARE CAPPED TO OUR SOUTH. IN
ADDITION...THE 0-6 KM SHEAR WILL BE FAVORABLE FOR THE DEVELOPMENT
OF ELEVATED SUPERCELLS. WITH A MAJORITY OF THIS SHEAR LOCATED
BELOW 3 KM...THERE WILL BE THE POTENTIAL FOR THESE SUPERCELLS TO
EVOLVED INTO LINES.
FOR THIS AFTERNOON...BOTH THE DETERMINISTIC AND MESO MODELS
SUGGEST THAT CYCLOGENESIS WILL DEVELOP ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN THIS AFTERNOON. THIS IS RESPONSE TO THE 850 MB
LOW AND STRONG SHORT WAVE TROUGH COMING TOGETHER ACROSS THE AREA.
DUE TO CONVECTIVE FEEDBACK...BOTH THE GFS AND NAM ARE LIKELY TOO
STRONG WITH THEIR CYCLOGENESIS AND THIS GREATLY AFFECTS THEIR WIND
FIELDS. AS RESULT...LOOKED MORE AT THE WIND FIELDS IN THE MESO
MODELS. EVEN THESE MODELS...SHOW A RAPID STRENGTHENING IN THE 925
AND 850 MB MOISTURE TRANSPORT INTO THE REGION. THIS CAUSES THE
PRECIPITABLE WATER VALUES TO CLIMB TO AROUND 2.25 INCHES AND WARM
CLOUD DEPTHS TO INCREASE INTO THE 4 TO 4.5 INCH RANGE. WITH UPWARD
FORCING BEING ENHANCED FURTHER AS THE AREA ENTERS THE RIGHT
ENTRANCE REGION OF A 250 MB...EXPECT THE THREAT FOR HEAVY RAIN TO
CONTINUE.
AS WITH THIS MORNING...THE 0-6 KM SHEAR WILL REMAIN IN THE EXCESS
OF 45 KNOTS THIS AFTERNOON. IN ADDITION THE COMBINATION OF THE
STRONG CAP TO OUR SOUTH AND SOUTHERLY WINDS CONTINUING TO BRING
THIS 2500 TO 3500 J/KG ML CAPES INTO THE AREA WILL PROVIDE AMPLE
INSTABILITY TO KEEP THE THREAT FOR SUPERCELLS GOING DESPITE THE
PERSISTENT CONVECTION ACROSS THE AREA. WITH THE INCREASING WINDS
FIELDS DUE TO THE CYCLOGENESIS...THE 0-1 KM HELICITY AND BULK
SHEAR ALONG WITH LCL HEIGHTS WILL BECOME FAVORABLE FOR THE
POTENTIAL OF TORNADOES ACROSS THE EASTERN PORTIONS OF NORTHEAST
IOWA AND IN SOUTHWEST WISCONSIN DURING THE MID AND LATTER PARTS OF
THE AFTERNOON. THE DUBUQUE RAP HODOGRAPH FOR 29.22Z IS VERY
IMPRESSIVE.
FOR THIS EVENING...THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL
COME QUICKLY TO AN END AS THE SHORT WAVE TROUGH MOVES QUICKLY
THROUGH THE REGION.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 420 AM CDT MON JUN 30 2014
ON TUESDAY...ANOTHER SHORT WAVE TROUGH WILL MOVE THROUGH THE AREA.
UNLIKE TODAY...THERE WILL BE MUCH LESS INSTABILITY /500 TO
1000 J/KG SURFACE CAPES/ AND LESS 0-6 KM SHEAR LESS THAN 35 KNOTS.
AS A RESULT...JUST EXPECTING SHOWERS AND A FEW SCATTERED
THUNDERSTORMS.
ON WEDNESDAY...ANOTHER SHORT WAVE TROUGH MOVES THROUGH THE AREA.
WITH ML CAPES GENERALLY LESS 500 J/KG...MOST OF THE DETERMINISTIC
MODELS HAVE THIS PERIOD DRY. THE LONE EXCEPTION IS THE ECMWF WHICH
GENERATES A FEW SHOWERS. SINCE IT IS SUMMER AND THE ECMWF
TYPICALLY DOES BETTER IN THIS TIME PERIOD...JUST KEPT A SLIGHT
CHANCE OF SHOWERS GOING.
FROM THE FOURTH OF JULY INTO THE UPCOMING WEEKEND...THE MODELS
CONTINUE TO STRUGGLE WITH THEIR TIMING AND LOCATION OF WAVES...SO
JUST STAYED WITH THE MODEL CONSENSUS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1217 PM CDT MON JUN 30 2014
A TROUGH OF LOW PRESSURE WILL SWING THROUGH THE AREA THIS
AFTERNOON FOR ANOTHER ROUND OF SHRA/TS. VFR CONDITIONS EXPECTED
THROUGH THE MAJORITY OF THIS SHRA/TS ACTIVITY AT KRST/KLSE...BUT
PROBABLY WILL SEE BRIEF BOUTS OF MVFR CONDITIONS. LOOK FOR ANY
SEVERE ACTIVITY TO REMAIN MAINLY SOUTH OF I-90 THROUGH THIS
AFTERNOON. SKIES EXPECTED TO SCATTER OUT THIS EVENING BRIEFLY
BEHIND THE TROUGH AND DEPARTING CONVECTION. MODELS ARE THEN INDICATING
A STRATOCUMULUS FIELD WITH BASES SLIPPING INTO HIGHER-END MVFR
CATEGORY AFTER 10Z AS COOLER CYCLONIC FLOW ALOFT OVERSPREADS THE
REGION. LOOKS LIKE SOME SHOWERS WILL START POPPING UP BY LATE
TUESDAY MORNING AS WELL ASSOCIATED WITH COLDER AIR ALOFT/STEEP LOW
LEVEL LAPSE RATES. VSBY EXPECTED TO REMAIN VFR BUT CLOUD CIGS
STRADDLING MVFR/VFR CONDITIONS.
&&
.HYDROLOGY...
ISSUED AT 420 AM CDT MON JUN 30 2014
WITH DEEP WARM CLOUD DEPTHS...PRECIPITABLE WATER VALUES OF 2 TO
2.25 INCHES...SATURATED SOILS...AND ALREADY HIGH RIVERS AND
STREAM ACROSS NORTHEAST IOWA AND SOUTHEAST MINNESOTA...ISSUED A
FLASH FLOOD WATCH TODAY FOR THE POTENTIAL OF 1 TO 3 INCHES OF
ADDITIONAL RAIN. THERE WILL LIKELY BE LOCALLY HIGHER AMOUNTS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR WIZ054-055-061.
MN...NONE.
IA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR IAZ008>011-018-
019-029-030.
&&
SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...DAS
HYDROLOGY...BOYNEHazardous weather outlook, Jun 30, 10:18 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1018 AM CDT MON JUN 30 2014 IAZ008>011-018-019-029-030-WIZ054-055-061-010930- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- 1018 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS LIKELY TODAY...MAINLY FROM NOON THROUGH 7 PM. DAMAGING WINDS...LARGE HAIL...FLASH FLOODING...AND A FEW TORNADOES ARE ALL POSSIBLE. DUE TO THE AMOUNT OF RAIN THAT HAS FALLEN OVER THE PAST FEW DAYS ALONG WITH THE EXTRA 1 TO 3 INCHES THAT ARE FORECAST TO FALL TODAY...A FLASH FLOOD WATCH IS IN EFFECT UNTIL THIS EVENING. BESIDE POSSIBLE RIVER FLOODING...WATCH FOR THE POTENTIAL OF MUDSLIDES AND WASHED OUT ROADWAYS FROM EXCESSIVE RAINFALL. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER...AS WELL AS THE TURKEY RIVER NEAR ELKADER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. HOWEVER...IT REMAINS TOO EARLY TO DISCERN IF THERE WILL BE ANY ASSOCIATED SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BETWEEN NOON AND 7 PM TODAY. IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086>088-094>096-WIZ032>034-041>044-053-010930- WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- 1018 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS POSSIBLE TODAY...MAINLY FROM NOON THROUGH 7 PM. DAMAGING WINDS...LARGE HAIL...LOCALIZED FLASH FLOODING ARE ALL POSSIBLE. ALSO...AN ISOLATED TORNADO CANNOT BE RULED OUT. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. HOWEVER...IT REMAINS TOO EARLY TO DISCERN IF THERE WILL BE ANY ASSOCIATED SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 7 PM TODAY. IN ADDITION...ANY RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-010930- TAYLOR-CLARK- 1018 AM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF THESE STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THOUGH NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY THOUGH IT IS TOO EARLY TO DISCERN WHETHER THERE WILL BE THE THREAT OF SEVERE WEATHER WITH THEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE REST OF THIS WEEK. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/HALBACH
In the hours before
Local storm report, Jun 30, 6:23 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
623 AM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 2 WNW SINSINAWA 42.53N 90.57W
06/29/2014 GRANT WI LAW ENFORCEMENT
BARN BLOWN DOWN
&&
NWS LA CROSSE WI
IRIS SYSTEMSpecial weather statement, Jun 30, 6:29 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
629 AM CDT MON JUN 30 2014
IAZ019-029-301215-
FAYETTE-CHICKASAW-
629 AM CDT MON JUN 30 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAYETTE AND SOUTHEASTERN
CHICKASAW COUNTIES...
AT 628 AM CDT...A STRONG THUNDERSTORM WAS NEAR HAWKEYE...OR 11 MILES
WEST OF WEST UNION...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
MAYNARD AROUND 640 AM CDT.
WEST UNION AND FAYETTE AROUND 645 AM CDT.
CLERMONT AND ARLINGTON AROUND 655 AM CDT.
ELGIN AROUND 700 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MONTAUK HISTORIC
SITE...DOUGLAS...RANDALIA AND VOLGA RIVER STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4282 9208 4291 9208 4291 9213 4301 9213
4304 9160 4272 9161
TIME...MOT...LOC 1128Z 271DEG 36KT 4293 9203
HALBACHLocal storm report, Jun 30, 6:53 AM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
653 AM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL 3 N FAYETTE 42.88N 91.80W
06/30/2014 M0.25 INCH FAYETTE IA TRAINED SPOTTER
&&
DTJLocal storm report, Jun 30, 8:31 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
831 AM CDT MON JUN 30 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG 3 ENE NORDNESS 43.25N 91.72W
06/29/2014 WINNESHIEK IA TRAINED SPOTTER
DELAYED REPORT. TREES SNAPPED OR UPROOTED ON
PROPERTY. LARGE PINE SNAPPED IN HALF.
&&
NWS LA CROSSE WI
IRIS SYSTEMSpecial weather statement, Jun 30, 12:15 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1215 PM CDT MON JUN 30 2014
IAZ018-019-301830-
FLOYD-CHICKASAW-
1215 PM CDT MON JUN 30 2014
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FLOYD AND CHICKASAW
COUNTIES THIS AFTERNOON...
AT 1211 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES WEST OF SHEFFIELD TO 7 MILES WEST OF HAMPTON
TO NEAR IOWA FALLS...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 35 TO 45 MPH ALONG WITH SMALL HAIL...FREQUENT
LIGHTNING...AND TORRENTIAL RAINFALL ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CHARLES CITY...NEW HAMPTON...NASHUA...FREDERICKSBURG...ROCKFORD...
LAWLER...FLOYD...MARBLE ROCK...IONIA...CHICKASAW...NORTH
WASHINGTON...BASSETT...DOUGHERTY...ROSEVILLE AND MIDWAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4302 9302 4313 9274 4314 9208 4291 9209
4291 9303
TIME...MOT...LOC 1711Z 239DEG 40KT 4284 9340 4270 9335 4258 9322
ZTThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:59 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Floyd | 46 min |
| Jun 29, 8:26 PM CDT | Severe Thunderstorm Warning | ARX | Fayette, Winneshiek | 49 min |
| Jun 29, 8:59 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 46 min |
| Jun 29, 9:00 PM CDT | River Flood Warning | ARX | Clayton | 52 hr |
| Jun 29, 9:34 PM CDT | Flash Flood Warning | ARX | Allamakee, Clayton | 3 hr |
| Jun 30, 3:03 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 16 hr |
| Jun 30, 4:21 AM CDT | Special Weather Statement | ARX | Mitchell | 54 min |
| Jun 30, 4:44 AM CDT | Severe Thunderstorm Warning | ARX | Floyd | 46 min |
| Jun 30, 5:23 AM CDT | Special Weather Statement | ARX | Chickasaw | 52 min |
| Jun 30, 6:29 AM CDT | Special Weather Statement | ARX | Fayette | 46 min |
| Jun 30, 6:38 AM CDT | Severe Thunderstorm Warning | ARX | Fayette | 37 min |
| Jun 30, 12:15 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd | 75 min |
| Jun 30, 1:52 PM CDT | Special Weather Statement | ARX | Clayton, Fayette | 83 min |
| Jun 30, 2:14 PM CDT | Severe Thunderstorm Warning | ARX | Fayette | 61 min |
| Jun 30, 2:44 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 61 min |
| Jun 30, 3:00 PM CDT | Flash Flood Warning | ARX | Clayton, Fayette | 5 hr |
| Jun 30, 3:13 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 77 min |
| Jun 30, 4:34 PM CDT | High Wind Warning | ARX | Allamakee, Clayton, Fayette, Winneshiek | 2 hr |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.